breed

Q. My 90lb swallowed a Venlafaxine - 150mg Er Cap , do I need to take him to the vet:?

A. While this is not a commonly used drug in veterinary medicine I can find some references that vets have used it at 2mg/kg. At 90 pounds your dog is about 40 kilos, so the suggested dose for him would be 80 mg. So at 150 mg you might see signs of "serotonin syndrome", which could include a lot of things including diarrhea, increased heart rate and breathing rate, confusion, stumbling, and high blood pressure. I would advise taking him in to a vet so that they can induce vomiting and try to get the pill out, and then treat as appropriately if toxicity signs occur.

Answered By
DR. CHRISTIE LONG, D.V.M., C.V.A.

Was this helpful?


Related Questions

Related Articles


Cushing's Disease in Dogs

Hyperadrenocorticism in Dogs The endocrine system is the collective system of organs that control hormones in the body, one of which is the cortisone hormone, responsible for protein and carbohydrate metabolism in the body....

Read More
Parvo in Dogs

Canine Parvovirus Infection in Dogs The canine parvovirus (CPV) infection is a highly contagious viral illness that affects dogs. The virus manifests itself in two different forms. The more common form is the intestinal form,...

Read More

DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.

Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.

User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.

petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.

Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.

Continue Reading